Thanks for writing in. Restless leg syndrome is a common cause of painful legs. Restless leg syndrome also features worsening of symptoms during the early evening or later at night. The characteristic nighttime worsening of symptoms in persons with restless legs syndrome frequency leads to insomnia.
The cause of restless leg syndrome is unknown in most patients. However, restless leg syndrome has been associated with pregnancy, obesity, smoking, iron deficiency and anemia, nerve disease, polyneuropathy (which can be associated with hypothyroidism, heavy metal toxicity, toxins, and many other conditions), other hormone disease, such as diabetes, and kidney failure.
Some drugs and medications have been associated with restless leg syndrome including caffeine, alcohol, H2-histamine blockers and certain antidepressants. There are many conditions which can mimic restless leg syndrome including muscle diseases, joint conditions, nerve problems, and circulation difficulties.
Lyrica is usually prescribed for peripheral neuropathy, which could be consequence of uncontrolled diabetes.
I would suggest that you discuss the possible options for your condition leading to restless leg syndrome and treat the underlying cause for it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.